[add to cart]    My CJO Index

The International Journal of Neuropsychopharmacology (2003), 6:89-90 Cambridge University Press
Copyright 2003 Collegium Internationale Neuropsychopharmacologicum
DOI 10.1017/S1461145703003274
Letter to the Editor

Mania associated with venlafaxine discontinuation


Giovanni A. Fava a1c1 and Lara Mangelli a1
a1 Affective Disorders Program, Department of Psychology, University of Bologna, Bologna, Italy

Medline query on article authors

fava g
mangelli l

Abstract

Switch to hypomania, mania, or rapid-cycling has been reported with virtually every class of antidepressant medication (Montgomery et al., 2000). Mania and hypomania have been also reported as a result of antidepressant discontinuation in bipolar disorder, whether or not patients were also taking a mood stabilizer (Goldstein et al., 1999). Venlafaxine-associated mania (Shulman et al., 2001; Stoner et al., 1999) and a paradoxical shift to mania upon its discontinuation despite adequate lithium treatment have been reported (Goldstein et al., 1999). We describe here, however, a case which has some interesting features by virtue of its longitudinal development.

(Received July 22 2002)
(Reviewed October 30 2002)
(Revised November 27 2002)
(Accepted December 3 2002)


Correspondence:
c1 Dr G. A. Fava, Department of Psychology, University of Bologna, Viale Berti Pichat 5, 40127 Bologna, Italy. Tel.: +39-051-2091339 Fax: +39-051-243086 E-mail: fava@psibo.unibo.it


[add to cart]    My CJO Index